Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Apr 10, 2017, 7:10 PM CDT for Hunt County, Texas. It took effect at Apr 11, 2017, 2:31 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2017, 7:10 PM CDT (00:10 UTC)
- In effect from
- Apr 11, 2017, 2:31 AM CDT
- Expired
- Apr 11, 2017, 7:36 PM CDT
- In force
- 17 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 15.17 ft at Apr 11, 2017, 4:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 10, 3:19 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 10, 3:19 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 319 PM CDT Mon Apr 10 2017 .DISCUSSION... Convection continues to develop along and ahead of a slow moving cold front which was near a line from Paris to Dallas to Goldthwaite at 3 PM. The atmosphere is quite unstable and severe thunderstorms will likely continue into the mid evening hours with storms slowly shifting southward with the cold front. Some elevated showers and storms are possible north of the front through the evening, but these should remain below severe limits. Along with the threat for large hail and damaging winds, there will be a potential for heavy rainfall and flash flooding, especially southeast of a line from Goldthwaite to Hillsboro to Athens where a Flash Flood Watch is in effect through 7 AM CDT Tuesday. There is a good chance that the heavy rainfall will shift south of the CWA overnight with the development of a strong cold pool. Therefore, the Flash Flood Watch may be canceled during the overnight hours if this occurs. A weak shortwave will translate across the region on Tuesday and result in scattered showers and thunderstorms through the day. This activity will remain elevated above the front and should remain well below severe limits. Once the shortwave trough axis passes to the east, a weak ridge will build in from the west and result in a brief dry period Tuesday night. The presence of the ridge will be very temporary due to the development of a strong trough across the western states. A series of shortwaves will round the base of the long wave trough and bring multiple chances for rain and thunderstorms Thursday through Sunday with the best chances Thursday and again on Sunday. At this time the severe potential appears low with the end of the week/weekend storms. 79 && .AVIATION... /ISSUED 1240 PM CDT Mon Apr 10 2017/ A cold front currently stretches from near a MKN-MWL-GYI line early this afternoon and is gradually progressing southeastward. Winds ahead of this feature are incrementally veering, and a north flow at the Metroplex airports is anticipated over the next 1-2 hours, while the true north wind shift will likely hold off until around 20Z or thereabouts. Thunderstorms are expected to initiate along the the aformentioned cold front during the 1-2 PM time frame as the lingering vestiges of our capping inversion are lifted and eroded. Given the front's location north and west of all TAF sites, severe thunderstorms are possible this afternoon and evening. The primary threats with storms today will be large hail (and some hail approaching 2" is not out of the question), along with wind gusts in excess of 50 kts. Based on the available observational and high-resolution data, the most likely time frame for direct impacts at Metroplex sites appears to be during the 20-23Z period, and 22-02Z at Waco. There is some uncertainty regarding the longevity of thunder impacts this afternoon and evening, however. Most high-resolution guidance agrees that a consolidating cold pool will swiftly usher this thunderstorm complex south and east of the Metroplex, and based on this morning's upper air sounding showing plentiful dry air aloft, this appears to be the most probable solution. Therefore, opted to shut VCTS mention off at 11/01Z in the Metroplex, but the threat for showers (and perhaps a sporadic lightning strike) will persist overnight. A similar trend may play out at Waco, but uncertainty regarding how far south the cold pool pushes influenced the decision to hold onto VCTS for a few more hours tonight. These timings will continually be refined this afternoon and evening. At all sites, MVFR cigs are expected to return this evening and overnight as the frontal inversion begins to saturate. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 59 73 61 79 63 / 50 20 10 20 10 Waco 61 74 61 79 62 / 70 40 10 20 10 Paris 58 71 58 75 60 / 60 20 10 20 10 Denton 55 72 57 77 61 / 50 10 10 20 20 McKinney 57 71 58 77 61 / 60 20 10 20 10 Dallas 61 74 62 79 64 / 60 20 10 20 10 Terrell 60 73 60 78 62 / 60 40 10 20 10 Corsicana 62 73 62 79 62 / 70 40 20 20 10 Temple 62 73 61 78 62 / 80 50 20 20 10 Mineral Wells 54 72 57 78 61 / 40 20 10 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for TXZ135-142>148- 156>162-174-175. && 90/79
Hazardous weather outlook, Apr 10, 4:19 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 419 PM CDT Mon Apr 10 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 419 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance of thunderstorms across all of North and Central Texas through tonight. Severe thunderstorms are likely through the evening generally along and southeast of a line from Bonham to Fort Worth to Goldthwaite. Large hail and damaging winds will be the primary hazards. Heavy rainfall is also likely and may result in flash flooding, especially along and south of a line from Goldthwaite to Hillsboro to Athens, where a Flash Flood Watch is in effect until 7 AM. The severe threat will diminish by late evening but the flash flood threat will continue overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms will be possible Tuesday southeast of a line from Bonham to Weatherford to Comanche. Severe storms are not expected. Isolated to scattered thunderstorms will be possible, periodically, across much of the region Tuesday night through Friday. Cloud to ground lightning will be the primary hazard. Severe weather appears unlikely at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely southeast of a line from Bonham to Fort Worth to Goldthwaite through this evening.
In the hours before
Local storm report, Apr 10, 6:10 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLOOD COVINGTON 32.18N 97.27W
04/10/2017 HILL TX EMERGENCY MNGR
WATER OVER ROADWAY ON FM 67 IN HILL COUNTY.. NEAR 2 TO 3
INCHESSpecial weather statement, Apr 10, 6:17 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
617 PM CDT MON APR 10 2017
TXZ107-110015-
Hopkins TX-
617 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR HOPKINS COUNTY UNTIL 715 PM
CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sulphur Springs, moving east at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Sulphur Springs, Cumby and Como.
LAT...LON 3296 9531 3296 9566 3298 9567 3299 9583
3309 9587 3317 9586 3335 9531
TIME...MOT...LOC 2317Z 251DEG 27KT 3308 9564
24-BainSpecial weather statement, Apr 10, 6:26 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
626 PM CDT MON APR 10 2017
TXZ134-110015-
Ellis TX-
626 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELLIS COUNTY UNTIL
715 PM CDT...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bardwell, or near Ennis, moving east at 20 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Waxahachie, Ennis, Ferris, Palmer, Bardwell, Alma and Garrett.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
central and north central Texas.
LAT...LON 3228 9648 3223 9667 3222 9680 3242 9682
3255 9661 3255 9653 3254 9651 3251 9650
3251 9651 3250 9650 3248 9651 3245 9650
3241 9644 3235 9645 3233 9643 3233 9638
TIME...MOT...LOC 2326Z 247DEG 17KT 3231 9668
CarlawSpecial weather statement, Apr 10, 6:30 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
630 PM CDT MON APR 10 2017
TXZ160-174-175-110015-
Robertson TX-Falls TX-Milam TX-
630 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROBERTSON...
NORTHEASTERN MILAM AND SOUTHEASTERN FALLS COUNTIES UNTIL 715 PM
CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Calvert, or 12 miles northeast of Cameron, moving
northeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marlin, Rosebud, Calvert, Bremond and Lott.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
central Texas.
LAT...LON 3091 9687 3109 9711 3124 9701 3136 9692
3097 9646
TIME...MOT...LOC 2330Z 236DEG 15KT 3097 9681
CarlawLocal storm report, Apr 10, 6:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM FLOOD 4 SSW MAYPEARL 32.27N 97.05W
04/10/2017 ELLIS TX EMERGENCY MNGR
SPOTTER REPORTS ABOUT 12 INCHES OF WATER COVERING HWY 66
4 MI SSW OF MAYPEARLSpecial weather statement, Apr 10, 6:46 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
646 PM CDT MON APR 10 2017
TXZ095-110045-
Lamar TX-
646 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR COUNTY UNTIL 745 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Honey Grove, or 14 miles west of Paris, moving northeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Paris, Blossom, Roxton, Toco and Sun Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3393 9556 3388 9554 3389 9551 3388 9551
3389 9546 3387 9546 3387 9534 3389 9533
3388 9531 3365 9531 3351 9585 3372 9585
3391 9567 3391 9564 3394 9559
TIME...MOT...LOC 2346Z 238DEG 29KT 3363 9580
CarlawThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:18 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 42 min |
| Apr 10, 7:19 PM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 2 hr |
| Apr 10, 7:30 PM CDT | Special Weather Statement | FWD | Hill | 45 min |
| Apr 10, 7:38 PM CDT | Special Weather Statement | FWD | Anderson | 52 min |
| Apr 10, 7:50 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Apr 10, 8:10 PM CDT | Special Weather Statement | FWD | Hill | 50 min |
| Apr 10, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 62 min |
| Apr 10, 8:24 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 66 min |
| Apr 10, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 61 min |
| Apr 10, 9:00 PM CDT | Flash Flood Warning | FWD | Hill, McLennan | 3 hr |
| Apr 10, 9:04 PM CDT | Special Weather Statement | FWD | Ellis | 41 min |
| Apr 10, 9:21 PM CDT | Areal Flood Advisory | FWD | Coryell | 114 min |
| Apr 10, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 63 min |
| Apr 10, 9:57 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone | 2 hr |
| Apr 10, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 62 min |
| Apr 10, 10:01 PM CDT | Special Weather Statement | FWD | Bell | 44 min |
| Apr 10, 10:16 PM CDT | Special Weather Statement | FWD | Collin | 44 min |
| Apr 10, 10:25 PM CDT | Areal Flood Advisory | FWD | Falls, Limestone, McLennan | 2 hr |
| Apr 10, 10:25 PM CDT | Tornado Warning | FWD | McLennan | 35 min |
| Apr 10, 10:32 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 43 min |
| Apr 10, 10:34 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone | 56 min |
| Apr 10, 10:35 PM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Apr 10, 10:40 PM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Apr 10, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 62 min |
| Apr 10, 10:58 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 17 min |
| Apr 10, 10:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 61 min |
| Apr 10, 11:01 PM CDT | Areal Flood Advisory | FWD | Coryell | 119 min |
| Apr 10, 11:07 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 53 min |
| Apr 10, 11:10 PM CDT | Flash Flood Warning | FWD | Bell, Coryell | 3 hr |
| Apr 10, 11:15 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 60 min |
| Apr 10, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 67 min |
| Apr 10, 11:40 PM CDT | Special Weather Statement | FWD | Delta | 65 min |
| Apr 10, 11:46 PM CDT | Areal Flood Advisory | FWD | Bosque | 119 min |
| Apr 10, 11:47 PM CDT | Special Weather Statement | FWD | Limestone | 28 min |
| Apr 10, 11:52 PM CDT | Special Weather Statement | FWD | Dallas | 38 min |
| Apr 10, 11:56 PM CDT | Areal Flood Advisory | FWD | Hill | 2 hr |
| Apr 11, 12:01 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 59 min |
| Apr 11, 12:02 AM CDT | Special Weather Statement | FWD | Fannin | 28 min |
| Apr 11, 12:09 AM CDT | Severe Thunderstorm Warning | FWD | Fannin | 34 min |
| Apr 11, 12:14 AM CDT | Special Weather Statement | FWD | Limestone | 31 min |
| Apr 11, 12:19 AM CDT | Special Weather Statement | FWD | Navarro | 26 min |
| Apr 11, 12:39 AM CDT | Special Weather Statement | FWD | Leon | 36 min |
| Apr 11, 12:59 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 48 min |
| Apr 11, 1:06 AM CDT | Special Weather Statement | FWD | Bosque | 39 min |
| Apr 11, 1:12 AM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 33 min |
| Apr 11, 1:15 AM CDT | Special Weather Statement | FWD | Tarrant | 30 min |
| Apr 11, 1:22 AM CDT | Special Weather Statement | FWD | Lamar | 23 min |
| Apr 11, 1:43 AM CDT | Areal Flood Advisory | FWD | Falls, Hill, Limestone, McLennan | 3 hr |
| Apr 11, 1:43 AM CDT | Special Weather Statement | FWD | Hood | 32 min |
| Apr 11, 1:46 AM CDT | Special Weather Statement | FWD | Denton | 29 min |
| Apr 11, 1:50 AM CDT | Special Weather Statement | FWD | Denton | 40 min |
| Apr 11, 1:56 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 34 min |
| Apr 11, 2:01 AM CDT | Areal Flood Advisory | FWD | Hill | 59 min |
| Apr 11, 2:04 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson | 30 min |
| Apr 11, 2:06 AM CDT | Special Weather Statement | FWD | Tarrant | 24 min |
| Apr 11, 2:13 AM CDT | Flash Flood Warning | FWD | Bell, Coryell | 3 hr |
| Apr 11, 2:26 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 64 min |
| Apr 11, 2:33 AM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Apr 11, 2:36 AM CDT | Special Weather Statement | FWD | Johnson | 24 min |
| Apr 11, 2:43 AM CDT | Special Weather Statement | FWD | Robertson | 32 min |
| Apr 11, 2:58 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 34 min |
| Apr 11, 3:07 AM CDT | Special Weather Statement | FWD | Somervell | 38 min |
| Apr 11, 3:10 AM CDT | Special Weather Statement | FWD | Leon | 35 min |
| Apr 11, 3:11 AM CDT | Areal Flood Advisory | FWD | Hill | 3 hr |
| Apr 11, 3:27 AM CDT | Special Weather Statement | FWD | Leon | 33 min |
| Apr 11, 3:29 AM CDT | Special Weather Statement | FWD | Tarrant | 46 min |
| Apr 11, 3:35 AM CDT | Special Weather Statement | FWD | Bell | 25 min |
| Apr 11, 3:46 AM CDT | River Flood Warning | FWD | Limestone | 58 hr |
| Apr 11, 3:46 AM CDT | River Flood Warning | FWD | Leon, Robertson | 6 days |
| Apr 11, 3:49 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 56 min |
| Apr 11, 4:39 AM CDT | Areal Flood Advisory | FWD | Falls, Limestone, McLennan, Navarro | 3 hr |
| Apr 11, 4:44 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 61 min |
| Apr 11, 4:56 AM CDT | Special Weather Statement | FWD | Johnson | 34 min |
| Apr 11, 5:13 AM CDT | Flash Flood Warning | FWD | Bell, Coryell | 7 hr |
| Apr 11, 5:20 AM CDT | Tornado Warning | FWD | Bell | 25 min |
| Apr 11, 6:06 AM CDT | Special Weather Statement | FWD | Erath | 24 min |
| Apr 11, 6:28 AM CDT | Special Weather Statement | FWD | Hood | 32 min |
| Apr 11, 6:55 AM CDT | Special Weather Statement | FWD | Milam | 35 min |
| Apr 11, 7:20 AM CDT | Special Weather Statement | FWD | Johnson | 25 min |
| Apr 11, 7:44 AM CDT | Special Weather Statement | FWD | Johnson | 31 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.